Trazodone, a second-generation atypical antidepressant, is increasingly being used off-label, in the treatment of insomnia. Although generally well tolerated, trazodone treatment can be associated with some complications. We describe a case of a 60-year-old man who received trazodone for primary insomnia. He returned, to the emergency department, two days later with distressing visual hallucinations, which prompted inpatient treatment. Trazodone was discontinued, leading to a complete resolution of his visual hallucinations, and he was treated with mirtazapine for 6 months. There has been no relapse in a follow-up period of two years. Patients presenting with visual hallucinations without significant psychiatry history can be a challenging situation. We highlight the importance of careful anamnesis with an accurate medication history. Given the widespread use of trazodone, clinicians should be aware of this possible side effect.